67.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Fluid retention just prior to chemo?

3 REPLIES 3
Guest user
Not applicable

Re: Fluid retention just prior to chemo?

peacock

I am on Taxol ( a taxane like taxotere) and i too have had very swollen, puffy legs and ankles just like you describe.. i was given some antibiotics (augmentin) by my oncology doctor and also some water tablets - furosemide, have to say the anti biotics didnt seem to do anything, but as soon as i started the water tablets, within 2 to 3 days my swelling was almost gone and i could walk again without hobbling and being in pain.

Might be worth having a word with your oncology team and suggest some water tablets? Steroids as well used to make me swell too , but i have cut mine down now and only have them on the day they give me taxol.

good luck and i hope you can get it sorted, i know how painful and uncomfortable it is..

jakki
x

peacock
Member

Re: Fluid retention just prior to chemo?

Thanks Loma, I will mention it tomorrow of course and good luck to you for your appointment tomorrow, I must be a few weeks back from you as I don't know yet when my surgery will be.

Will you also be having rads after?

You take care too, let me know how you get on please

xx

Guest user
Not applicable

Re: Fluid retention just prior to chemo?

Hi Peacock,

We last spoke on the Neoadjuvant thread, I think.

Really sorry to hear that you have the dreaded puffiness! I only had 4 Tax do do; can’t imagine what 6 must be like! I take it you have started your steroids for round 6? I started to swell a bit just before my fourth & last round and was met with indifference when I mentioned it on the ward. It did go down, I guess due to the steroids?

But it came back & I am still swollen nearly 4 weeks after my final chemo. Meeting at the hospital to discuss my surgery tomorrow. Hopefully will get a solution. It could just be a cumulative thing (not nice I know)…

There are a whole lotta threads about Tax side effects on here at the moment. I’ve been posting/moaning on three of them (!) Have you seen the “Legs” one? Some kind of diuretic (Bahons said this) might be an idea.

Anyway, I hope that all goes well for you tomorrow and that it doesn’t cause you any delay in treatment.

Take care,

Lomalinda

XXX

peacock
Member

Fluid retention just prior to chemo?

I've done a search and found it is a common problem during chemo treatment but I am due my 6th taxotere tomorrow and today I am hobbling around like an old lady (no offence intended to old ladies)!

My feet, ankles and legs all merge into one and my calves feel like I've done 10 laps around brands hatch (jogging that is), tight and like an elastic band.

My fingers feel the same, although these are also numb.

I really don't want my chemo to be stopped tomorrow, is it likely to affect this?